Hail, Miami
- When
- August 30, 4:15 PM EST
- Where
- Miami County, Converse
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.583, -85.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 30, 2:30 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST THU AUG 30 2001 TSTMS HAVE FIRED ALONG PREFRONTAL TROF NEAR SW PORTION OF CWA AND THIS AREA IS MOVING INTO BEST INSTABILITY OF -10 LI INTO THIS EVENING. WILL GO LIKELY POPS ACROSS CWA AND MENTION STRONG STORMS AS SLIGHTLY BETTER DYNAMICS CATCHES UP WITH INSTABILITY. OTHERWISE MDLS IN FAIRLY GOOD AGREEMENT THROUGH LATER PERIODS WITH COLD FRONT MOVING THROUGH CWA FRIDAY AND SHOULD DRY OUT WEST TO EAST BY LATE DAY. WILL KEEP LOW CHC MORNING POPS SLIGHTLY HIGHER EAST. DRY AND BELOW NORMAL TEMPS THROUGH THE HOLIDAY WEEKEND AS SFC HIGH BUILDS IN. MISFWA AVAILABLE. .IWX...NONE. RES
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1140 AM EST THU AUG 30 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THE STORM PREDICTION CENTER HAS PLACED ALL OF LOWER MICHIGAN... NORTHERN INDIANA AND NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH THE AREA BY EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE FRONT AROUND LATER THIS AFTERNOON FROM NORTHERN ILLINOIS INTO CENTRAL LOWER MICHIGAN. THE STORMS MAY ORGANIZE INTO A SQUALL LINE AND BRING A THREAT OF DAMAGING WINDS...MAINLY EARLY TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263954.